Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 359, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 1, 2002, 6:27 PM CDT for Blaine County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2002, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 1, 2002, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Blaine County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS54 KOUN 012327 SVROKC OKC011-020015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT THU AUG 1 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTHWEST OKLAHOMA * UNTIL 715 PM CDT * AT 627 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WATONGA...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE EAGLE CITY...GREENFIELD AND WATONGA WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3586 9826 3603 9863 3572 9863 3567 9839 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:17 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 2:17 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 217 PM CDT THU AUG 1 2002 THE COLD FRONT HAS MADE SUBSTANTIAL PROGRESS THROUGH THE HIGH PLAINS TODAY. THE MAIN PUSH HAS BEEN THROUGH EASTERN CO INTO NORTHEAST NM AND THE WESTERN PANHANDLES. THE FRONT SHOULD MOVE INTO THE BODY OF NORTHWEST OK BEFORE MIDNIGHT WITH A PERIOD OF GUSTY NORTH WINDS AND DRIER AIR. LOW POPS WILL REMAIN IN THE FORECAST FOR THE NORTHWEST TONIGHT AND FRIDAY, ALTHOUGH SUBSIDENCE UNDER THE MID-LEVEL HIGH WILL BE TOUGH TO BATTLE TO GET STORMS GOING. BUT WITH PRE-FRONTAL DEWPOINTS IN THE MIDDLE 70S AND A FRONT, I CANT REMOVE THE SLIGHT CHANCE. DAYTIME TEMPERATURES WERE LOWERED FOR FRIDAY IN THE EXTREME NORTHWEST. ALTHOUGH THE FRONT IS EXPECTED TO WEAKEN AND DISSOLVE FRIDAY AFTERNOON, THE COLD ADVECTION OVERNIGHT SHOULD ALLOW FOR DAYTIME HIGH TEMPERATURES ONLY IN THE 80S IN PART OF NORTHWEST OK. THE HOT AND RAINLESS WEEKEND FORECAST STILL LOOKS GOOD. WITH THE UPPER RIDGE REMAINING ACROSS THE CENTRAL AND SOUTHERN PLAINS INTO MID-WEEK, THESE CONDITIONS SHOULD PERSIST. THE ONLY EXCEPTION WOULD BE ANY EASTERLY SUB-TROPICAL WAVE THAT MAY GET CAUGHT IN THE EAST FLOW AROUND THE SOUTH SIDE OF THE HIGH CENTER. HOWEVER, MODEL UNCERTAINTY WITH THESE WAVES AND THE DISTANT FUTURE TIME PERIOD INVOLVED DOES NOT INSTILL SUFFICIENT CONFIDENCE IN THIS FORECAST TO ADD PRECIPITATION NOW. FCSTID = OKC 73 97 73 97 / 10 10 10 10 HBR 73 98 73 98 / 10 10 10 10 SPS 74 98 74 99 / 10 10 10 10 GAG 68 92 71 98 / 20 20 10 10 PNC 72 95 73 97 / 20 20 10 10 DUA 74 97 74 97 / 10 10 10 10 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.